Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 5, 2013, 9:39 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2013, 9:39 PM CDT (02:39 UTC)
- Expired
- Jul 6, 2013, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 30 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:39 PM CDT | FLOOD | 5 Sw Adams, TN | 2 TO 3 INCHES OF RAIN OVER THE LAST COUPLE OF HOURS HAS CAUSED 6 PLUS INCHES OF STANDING WATER ON HWY 76 AT HARMONY CHURCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
992
WGUS54 KOHX 060239
FFWOHX
TNC125-147-060530-
/O.NEW.KOHX.FF.W.0022.130706T0239Z-130706T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
939 PM CDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1230 AM CDT
* AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS...WITH TORRENTIAL DOWNPOURS...OVER EASTERN MONTGOMERY
COUNTY AND NORTHWESTERN ROBERTSON COUNTY. SOME OF THESE AREAS HAVE LIKELY
RECEIVED CLOSE TO TWO INCHES OF RAIN SO FAR THIS EVENING...AND AN ADDITIONAL
ONE TO TWO INCHES MAY OCCUR BETWEEN NOW AND 1100 PM TONIGHT.
FLOWING WATER HAS BEEN REPORTED ACROSS SOME LOW LYING AREA ROADWAYS
IN MONTGOMERY COUNTY...AND ADDITIONAL FLOODING PROBLEMS WILL LIKELY
DEVELOP IN THE WARNING AREA BY 1100 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3664 8704 3650 8710 3643 8715 3637 8726
3632 8730 3632 8733 3665 8726
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:26 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 5, 8:26 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 826 PM CDT FRI JUL 5 2013 .UPDATE...FOR EVENING DISCUSSION. && .DISCUSSION... THIS EVENING'S UPDATE WILL REVOLVE AROUND THE ONGOING AND EXPECTED RAINFALL ACROSS MIDDLE TENNESSEE. WITH THE 1 TO 3 INCHES OF RAINFALL THAT HAS FALLEN OVER PORTIONS OF THE AREA THAT HASN'T BEEN IN THE FLASH FLOOD WATCH...AND UPWARDS OF ANOTHER 2-4 INCHES EXPECTED...HAVE GONE AHEAD AND ADDED IN THE REMAINDER OF OUR MIDDLE TENNESSEE COUNTIES. ADDITIONALLY...HAVE UPPED POPS TO JUST GIVE EVERYONE 100 PERCENT OVERNIGHT. CURRENT RADAR TRENDS...AS WELL AS SHORT TERM GUIDANCE IS SUGGESTING THAT COVERAGE WILL BE WIDER THAN EARLIER THOUGHT. THE REST OF THE FORECAST IS IN GOOD SHAPE. UPDATES AND THE NEW FLASH FLOOD WATCH IS OUT. 27/UNGER && .AVIATION...00Z TAF DISCUSSION. MIDDLE TENNESSEE CONTINUES IN A VERY MOIST AIR MASS THROUGH THE FORECAST PERIOD, WITH MVFR TO OCCASIONALLY IFR CONDITIONS EXPECTED MUCH OF THE TIME. LIFR CONDITIONS ARE ALSO POSSIBLE, ESPECIALLY LATE TONIGHT AND EARLY SATURDAY MORNING. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE ALONG WITH ISOLATED THUNDERSTORMS. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALL OF MIDDLE TENNESSEE. && 27
Hazardous weather outlook, Jul 5, 8:48 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...FLASH FLOOD WATCH EXPIRATION TIME WORDING CORRECTION NATIONAL WEATHER SERVICE NASHVILLE TN 848 PM CDT FRI JUL 5 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-070200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 848 PM CDT FRI JUL 5 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH CONTINUES. ON TOP OF WHAT HAS ALREADY FALLEN... AN ADDITIONAL ONE TO TWO INCHES...WITH ISOLATED HIGHER AMOUNTS... WILL BE POSSIBLE THROUGH TONIGHT. THIS ADDITIONAL RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND OTHER FLOOD PRONE LOCATIONS. SMALL CREEKS AND STREAMS RISING OUT OF THEIR BANKS IS A GOOD POSSIBILITY TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER TWO TO THREE INCHES OF RAINFALL ARE EXPECTED THROUGH SATURDAY NIGHT...WITH ISOLATED TOTALS OF SIX INCHES POSSIBLE. BECAUSE OF THIS...A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING. THIS HEAVY RAINFALL WILL RESULT IN LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS AND OTHER FLOOD PRONE LOCATIONS. SOME RIVER FLOODING MAY BECOME AN ISSUE BY SUNDAY AS WELL...AND LAST THROUGH THE FIRST HALF OF NEXT WEEK. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Local storm report, Jul 5, 9:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 3 NE CUNNINGHAM 36.41N 87.35W
07/05/2013 MONTGOMERY TN EMERGENCY MNGR
1-2 INCHES ESTIMATED RAINFALL IN THIS AREA HAS CAUSED
WATER TO RUN OVER MARTHAS CHAPEL ROAD JUST SOUTH OF 7
MILE FERRY
&&
EVENT NUMBER OHX1300550
UNGERLocal storm report, Jul 5, 9:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
936 PM CDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 4 E CLARKSVILLE 36.56N 87.27W
07/05/2013 MONTGOMERY TN EMERGENCY MNGR
6 INCHES OR MORE OF STANDING WATER ON ROSSVIEW ROAD
JUST SOUTH OF I-24
&&
EVENT NUMBER OHX1300551
UNGERLocal storm report, Jul 5, 9:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 7 SE CLARKSVILLE 36.48N 87.26W
07/05/2013 MONTGOMERY TN EMERGENCY MNGR
6 OR MORE INCHES OF STANDING WATER ON HICKORY POINT
ROAD NEAR THE INTERSECTION OF COUNTY ROAD 12
&&
EVENT NUMBER OHX1300552
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:06 PM CDT | Areal Flood Advisory | OHX | Montgomery | 114 min |
| Jul 5, 9:11 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Montgomery, Robertson | 2 hr |
| Jul 6, 12:30 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jul 6, 8:36 AM CDT | River Flood Advisory | OHX | Bedford | 10 hr |
| Jul 6, 9:56 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jul 6, 12:57 PM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 18 hr |
| Jul 6, 4:50 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 7 days |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.